Hail, Dallam
- When
- June 16, 6:24 PM CST
- Where
- Dallam County, Texline
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.383, -103.017
Severe thunderstorms moved across the western and central Texas panhandle during the evening hours producing large hail and high winds. an outflow boundary produced high winds across the south-central Texas panhandle.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the western and central Texas panhandle during the evening hours producing large hail and high winds. Also...after the thunderstorms dissipated...an outflow boundary produced high winds across the south-central Texas panhandle. No damage or injuries were reported from the severe weather and high non-thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 2:53 PM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT WED JUN 16 2004 .DISCUSSION... DRYLINE REMAINS WEST NEAR THE MOUNTAINS TODAY...WITH STORMS FIRING ALONG IT. IN ADDITION...AN OUTFLOW BOUNDARY IS LOCATED ALONG THE OKLAHOMA/KANSAS BORDER. ALTHOUGH THE 500MB FLOW IS NOT ESPECIALLY STRONG (IT IS STRONGEST THOUGH IN NORTHERN ZONES)...THERE IS A GOOD DEAL OF INSTABILITY TO BE REALIZED. COUPLED WITH BACKED SURFACE WINDS THAT ARE ENHANCING LOW LEVEL TURNING...STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE COLD FRONT THAT HAS BEEN DROPPING SOUTH SLOWLY WILL LIKELY SPEED UP WITH TONIGHTS CONVECTION...MAKING IT INTO THE NORTHERN ZONES BY TOMORROW MORNING. BUT PRESSURE FALLS OVER SOUTHEAST COLORADO TOMORROW WILL HELP BACK THE WINDS IN THE AFTERNOON (CANT WAIT TO FIND OUT WHAT THE CADIII DAY 2 SCENARIO IS)...AND DRIVE THE FRONT NORTH BEFORE IT SAGS BACK SOUTH OVERNIGHT THURSDAY. A SHORTWAVE BY EVENING...AND CONVERGENCE ALONG THE FRONT ON FRIDAY WORRIED ME A LITTLE...SO RAISED POPS FOR FRIDAY TO 20S. IN THE LONGER RANGE...HAVE LITTLE FAITH IN THE MODELS...SO MADE MINIMAL CHANGES TO THE GOING FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 65 90 65 91 / 40 20 20 20 BEAVER 64 87 62 88 / 30 30 30 30 BOISE CITY 56 84 57 86 / 40 30 30 30 BORGER 65 88 65 90 / 30 30 30 20 BOYS RANCH 62 89 64 90 / 40 20 20 20 CANYON 65 91 65 91 / 40 20 20 20 CLARENDON 67 91 68 93 / 30 30 30 20 DALHART 58 85 60 88 / 40 20 30 30 GUYMON 62 85 61 87 / 40 30 30 30 HEREFORD 65 91 63 91 / 40 20 20 20 LIPSCOMB 66 88 62 90 / 30 30 30 30 PAMPA 65 90 66 91 / 30 30 30 20 SHAMROCK 69 92 69 94 / 30 30 30 20 WELLINGTON 70 92 70 95 / 30 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && KRAMAR
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 16 2004 OKZ001>003-TXZ001>020-170500- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS A DRYLINE CREATES INSTABILITY ACROSS THE PANHANDLES. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER... TORNADOES WILL BE POSSIBLE IN THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE WHERE WIND SHEAR AND INSTABILITY WILL BE MAXIMIZED. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO BREEZY CONDITIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND FRIDAY. SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT ON THURSDAY AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH TONIGHT. THEN SPOTTER ACTIVATION WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 648 PM CDT WED JUN 16 2004 TXZ001-006-011-016-170100- DALLAM-DEAF SMITH-HARTLEY-OLDHAM- 648 PM CDT WED JUN 16 2004 ...STRONG THUNDERSTORMS OVER THE WESTERN TEXAS PANHANDLE... SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS THE EASTERN PLAINS OF NEW MEXICO AND MOVED EAST ACROSS THE NEW MEXICO-TEXAS STATE LINE INTO THE EXTREME WESTERN TEXAS PANHANDLE. ONE STRONG THUNDERSTORM WAS LOCATED IN NORTHWEST DALLAM COUNTY ABOUT 10 MILES SOUTH OF TEXLINE...ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 8 MILES NORTHWEST OF ROMERO IN HARTLEY COUNTY...AND ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 8 MILES WEST OF BOOTLEG IN DEAF SMITH COUNTY. THESE STORMS WILL MOVE NORTHEAST AT ABOUT 15 TO 20 MPH. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED FROM THESE THUNDERSTORMS. SCHNEIDER
The Amarillo radar (KAMA), 174 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
5 thunderstorm wind, 4 hail, 3 high wind. Local standard time, as filed.
Reported by the Canadian River Municipal Water Authority.
Non-thunderstorm wind gust reported five miles northwest of Amarillo associated with an outflow boundary.
Fifty to sixty mile per hour non-thunderstorm wind gust reported six miles west of Amarillo associated with an outflow boundary.
Non-thunderstorm wind gust reported at the Amarillo National Bank building in downtown Amarillo associated with an outflow boundary.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410009, 5410010, 5410011, 5410019, 5410012, 5410013, 5410014, 5410015, 5410016, 5410017, 5410020, 5410018.